Volume 41, Number 4, July-August 2007
|Page(s)||771 - 799|
|Published online||04 October 2007|
Influence of bottom topography on long water waves
Laboratoire de Mathématiques
Appliquées de Bordeaux, Université Bordeaux 1, 351 Cours de la Libération, 33405 Talence Cedex,
Revised: 7 May 2007
We focus here on the water waves problem for uneven bottoms in the long-wave regime, on an unbounded two or three-dimensional domain. In order to derive asymptotic models for this problem, we consider two different regimes of bottom topography, one for small variations in amplitude, and one for strong variations. Starting from the Zakharov formulation of this problem, we rigorously compute the asymptotic expansion of the involved Dirichlet-Neumann operator. Then, following the global strategy introduced by Bona et al. [Arch. Rational Mech. Anal. 178 (2005) 373–410], we derive new symetric asymptotic models for each regime. The solutions of these systems are proved to give good approximations of solutions of the water waves problem. These results hold for solutions that evanesce at infinity as well as for spatially periodic ones.
Mathematics Subject Classification: 76B15 / 35L55 / 35C20 / 35Q35
Key words: Water waves / uneven bottoms / bottom topography / long-wave approximation / asymptotic expansion / hyperbolic systems / Dirichlet-Neumann operator.
© EDP Sciences, SMAI, 2007
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.